Please use this identifier to cite or link to this item:
|Title:||Cefazolin-related fever in postoperative spine surgery: A case report|
|Citation:||Journal of the Medical Association of Thailand. Vol.97, (2014), S144-S148|
|Abstract:||© 2014, Medical Association of Thailand. All Rights Reserved. Background: There have been few reports describing antibiotic related fever, especially in the beta-lactam class of antibiotics. The present report is a case of postoperative immediate-onset cefazolin-related fever in a lumbar spine surgery patient. Case Report: A 58-year-old woman presented with progressive low back pain and neurogenic claudication of both extremities for six months. Magnetic resonance imagese (MRI) of the lumbar spine indicated central canal stenosis with nerve root compression from L4 to S1. After decompressive laminectomy, pedicular screw fixation, and posterolateral fusion were performed, the patient experienced postoperative fever without obvious evidence of infection. The blood and tip of drain bacterial culture grew no organisms. After propholactic cefazolin was discontinued in postoperative day 5, the fever began to declined and returned to normal on postoperative day 9. Conclusion: Postoperative drug fever that is caused by prophylactic cefazolin may be delayed in diagnosis because drug fever is usually diagnosed by exclusion after the elimination of other potential causes. The research authors would like to encourage physicians to be aware of this entity. Prompt cause identification can obviate unnecessary diagnostic procedures and inappropriate treatments.|
|Appears in Collections:||Scopus 2011-2015|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.